Solution formula and time-periodicity for the motion of relativistic strings in the Minkowski space R1 + n

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

18 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)902-922
Journal / PublicationPhysica D: Nonlinear Phenomena
Volume238
Issue number9-10
Publication statusPublished - 15 May 2009

Abstract

In this paper we study the motion of relativistic strings in the Minkowski space R1 + n which is governed by n nonlinear partial differential equations of second order. Surprisingly, we obtain a general solution formula for this complicated system of nonlinear equations. Furthermore, based on this solution formula, we show that the motion of closed strings is always time-periodic. We further extend our solution formula to finite relativistic strings. © 2009 Elsevier B.V. All rights reserved.

Research Area(s)

  • Characteristic-quadrilateral identity, Equations for the motion of relativistic string, General solution formula, Generalized periodic function